Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 17, 2015, 9:09 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 9:09 PM EDT (01:09 UTC)
- Expired
- Jun 17, 2015, 10:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WUUS52 KRAH 180109
SVRRAH
NCC101-191-180200-
/O.NEW.KRAH.SV.W.0055.150618T0109Z-150618T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 908 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF MOUNT
OLIVE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...MOUNT OLIVE...WALNUT CREEK...PRINCETON...
SEVEN SPRINGS...BROGDEN...MAR-MAC...GRANTHAM AND CLIFFS OF THE
NEUSE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
3517 7793 3516 7797 3518 7799 3519 7802
3519 7804 3518 7807 3518 7812 3521 7817
3524 7826 3527 7828 3548 7820 3541 7781
3538 7780
TIME...MOT...LOC 0108Z 263DEG 13KT 3532 7817
$$
WSS3 follow-up statements
785
WWUS52 KRAH 180127
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
927 PM EDT WED JUN 17 2015
NCC101-191-180200-
/O.CON.KRAH.SV.W.0055.000000T0000Z-150618T0200Z/
JOHNSTON NC-WAYNE NC-
927 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN JOHNSTON AND SOUTHERN WAYNE COUNTIES...
AT 927 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
GOLDSBORO...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...MOUNT OLIVE...WALNUT CREEK...PRINCETON...
SEVEN SPRINGS...BROGDEN...MAR-MAC...GRANTHAM AND CLIFFS OF THE NEUSE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
3517 7793 3516 7797 3518 7799 3519 7802
3519 7804 3518 7807 3523 7810 3528 7812
3530 7818 3531 7824 3547 7817 3541 7781
3538 7780
TIME...MOT...LOC 0127Z 226DEG 15KT 3541 7810
$$
WSS113
WWUS52 KRAH 180146
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT WED JUN 17 2015
NCC101-180155-
/O.CAN.KRAH.SV.W.0055.000000T0000Z-150618T0200Z/
JOHNSTON NC-
946 PM EDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
JOHNSTON COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3532 7782 3538 7813 3546 7811 3541 7781
3538 7780 3534 7782
TIME...MOT...LOC 0145Z 263DEG 10KT 3542 7801
$$
NCC191-180200-
/O.CON.KRAH.SV.W.0055.000000T0000Z-150618T0200Z/
WAYNE NC-
946 PM EDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR EAST CENTRAL WAYNE COUNTY...
AT 945 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR GOLDSBORO...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3532 7782 3538 7813 3546 7811 3541 7781
3538 7780 3534 7782
TIME...MOT...LOC 0145Z 263DEG 10KT 3542 7801
$$
77292
WWUS52 KRAH 180151
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
951 PM EDT WED JUN 17 2015
NCC191-180201-
/O.EXP.KRAH.SV.W.0055.000000T0000Z-150618T0200Z/
WAYNE NC-
951 PM EDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE COUNTY WILL
EXPIRE AT 1000 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3532 7782 3538 7813 3546 7811 3541 7781
3538 7780 3534 7782
TIME...MOT...LOC 0150Z 263DEG 13KT 3542 7801
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:08 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 17, 9:08 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 908 PM EDT WED JUN 17 2015 .SYNOPSIS... STRONG MID AND UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH THE END OF THE WEEK. A WEAK SURFACE BOUNDARY OVER NORTH CAROLINA THIS AFTERNOON WILL MOVE BACK NORTH THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 315 PM EDT WEDNESDAY... FORECAST AREA REMAINS IN VERY WARM AIRMASS TONIGHT AND THURSDAY. 700 MB TEMPERATURES WILL BE IN THE THE +8 TO +10 RANGE WITH 850 MB TEMPERATURES FROM +18 TO +22. WILL BE WATCHING SHOWERS AND THUNDERSTORMS FROM UPSTREAM IN WESTERN VIRGINIA AND WESTERN NORTH CAROLINA AS THEY TRACK ALONG A WEAK FRONT THAT BISECTS THE FORECAST AREA. THE MOST UNSTABLE AIR WITH CAPES FROM 2000 TO 2500 J/KG WILL BE WEST AND SOUTH OF RDU THIS AFTERNOON AND EVENING. AT 19Z/3PM RADAR SHOWED A DEVELOPING THUNDERSTORM WEST OF FAYETTEVILLE. THE FRONT OVER THE AREA TONIGHT PUSHES BACK TO THE EAST...LEAVING THE FORECAST AREA UNDER SURFACE HIGH PRESSURE FOR THURSDAY. WILL KEEP ONLY SLIGHT CHANCE PROBABILITY IN THE AREA FOR THE AFTERNOON. WILL ISSUE ANOTHER HEAT ADVISORY FOR THE CENTRAL AND SOUTHEAST COUNTY WARNING AREA FOR THURSDAY. MAXIMUM TEMPERATURES ON THURSDAY WILL BE ABOUT 10 DEGREES ABOVE NORMAL AND SIMILAR TO WEDNESDAY...COMBINATION OF TEMPERATURES AND DEW POINTS WILL BRING THE HEAT INDEX INTO THE 100 TO 105 RANGE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT WEDNESDAY... MID LEVEL RIDGE WILL BUILD THURSDAY AFTERNOON INTO THURSDAY NIGHT...AS WEAK SURFACE BOUNDARY LIFTS NORTHWARD. REMNANTS OF BILL WILL LIFT NORTH OUT OF THE SOUTHERN PLAINS TO THE LOWER OHIO VALLEY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH SOME INSTABILITY AND MODERATE MUCAPE. SPC IN THE DAY TWO CONVECTIVE OUTLOOK HAS PLACED THE SLIGHT RISK OF SEVERE WEATHER TO OUR NORTHWEST ALONG AND NORTH OF THE OHIO RIVER WITH THE BETTER DYNAMICS. IT WILL DRY OUT LATE THURSDAY EVENING WITH A STEAMY OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM AROUND 70 DEGREES TO THE MID 70S. THE UPPER LEVEL RIDGE WILL REMAIN OFF THE SOUTHEAST U.S. COAST RESULT IN ANOTHER HOT DAY. THE REMNANTS OF TROPICAL SYSTEM BILL WILL LIKELY BE OVER THE MIDWEST FRIDAY MOVING NORTHWARD. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...WITH HIGHS IN THE LOW TO MID 90S. THE COMBINATION OF TEMPERATURES AND MOISTURE WILL PRODUCE HEAT INDEX VALUES AROUND 100 ACROSS SOUTHERN LOCATIONS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE SUBTROPICAL RIDGE WILL DOMINATE OUR WEATHER ACROSS OUR REGION. MEANWHILE...THE REMNANTS OF BILL AND ASSOCIATED MID-LEVEL ENERGY WILL SLOWLY BECOME ABSORBED BY THE WESTERLIES FRIDAY NIGHT AND THEN BE CARRIED TO THE EAST-NORTHEAST THROUGH THROUGH THE OHIO VALLEY AND OFF THE NORTHEAST THIS WEEKEND. THIS SYSTEM WILL SUPPRESS THE RIDGE SOUTH...INCREASING THE CHANCES FOR CONVECTION SATURDAY AFTERNOON INTO SATURDAY EVENING. THIS IS SUPPORTED BY BOTH THE GFS AND ECMWF SOLUTION...WITH THE GFS MORE ROBUST WITH SHORTWAVE. WILL CONTINUE A TYPICAL SUMMERTIME PATTERN OF HIGHEST PRECIPITATION CHANCES DURING THE AFTERNOON AND EVENING HOURS AND LOWEST OVERNIGHT AND EARLY IN THE MORNING. LOW TEMPERATURES FRIDAY NIGHT WILL AVERAGE ABOVE NORMAL WITH READINGS GENERALLY IN THE LOWER TO MID 70S. WITH INCREASED CLOUD COVER AND CONVECTION...HIGH TEMPERATURES WILL REACH THE LOW TO MID 90S. ISOLATED SHOWERS ARE POSSIBLE SATURDAY NIGHT WITH LOW TEMPERATURES LEVELING OFF FROM AROUND 70 DEGREES TO THE MID 70S. SUNDAY THROUGH WEDNESDAY: ON SUNDAY AND MONDAY...THE NORTHWEST FLOW ALOFT MAY RESULT IN MOSTLY DRY CONDITION. HOWEVER...THE COMBINATION OF HEATING AND INSTABILITY MAY TRIGGER ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. HARD TO TIME AND PLACE WEAK SHORTWAVES ROTATING EASTWARD IN THE UPPER FLOW. A FRONTAL BOUNDARY WILL TRY TO SAG SOUTH TOWARD OUR REGION FROM THE NORTH TUESDAY INTO WEDNESDAY. THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL SIMPLY PIVOT/MEANDER TO OUR NORTH. AT THE SAME TIME...THE RIDGE OVER THE MIDWEST WILL BUILD EASTWARD THROUGH THE MIDDLE OF THE WEEK...RESULTING IN A WARMING TREND AND NEAR NORMAL CHANCES FOR MAINLY DIURNAL CONVECTION. HIGHS WILL GENERALLY BE IN THE LOWER 90S TO THE UPPER 90S...WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 840 PM WEDNESDAY... MAINLY VFR CONDITIONS ARE EXPECTED FOR THE 24 HOUR TAF PERIOD WITH A STRONG MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION. HOWEVER... A FEW ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS EVENING ACROSS THE EASTERN HALF OF CENTRAL NC. AT THIS TIME... NO ONE TAF SITE HAS INCREASED ODDS OF SEEING SOME OF THIS CONVECTION... THOUGH REMNANT OUTFLOW BOUNDARY MAY MOVE ACROSS KRDU/KRWI/KFAY THIS EVENING BRIEFLY CAUSING WIND TO GUSTS AND CHANGE DIRECTION. OTHERWISE... EXPECT MAINLY VFR CONDITIONS OVERNIGHT WITH LIGHT AND VARIABLE WINDS... WITH POSSIBLY SOME PATCHY IFR/LOW END MVFR STRATUS ACROSS THE EASTERN TAF SITES (KRDU/KRWI/KFAY) NEAR DAYBREAK. MORE OF THE SAME IS EXPECTED ON THURSDAY... HOT AND DRY IN THE MORNING AGAIN... WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS POSSIBLE DURING THE LATE AFTERNOON INTO THE EVENING... WITH THE BEST CHANCES AT KGSO/KINT WITH CONVECTION MOVING INTO THE NORTHWEST PIEDMONT FROM THE HIGHER TERRAIN AND AT KFAY WITH CONVECTION ASSOCIATED WITH THE SEABREEZE. ANY SHOWERS AND STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... LOW VISBYS AND GUSTY WINDS. OUTLOOK: A RIDGE OF HIGH PRESSURE ALOFT WILL DOMINATE THE WEATHER PATTERN THROUGH LATE NEXT WEEK. OUTSIDE OF SCATTERED DIURNAL CONVECTION EACH DAY...EXPECT PREDOMINATELY VFR CONDITIONS THROUGH THE PERIOD. && .CLIMATE... REC HI DAY MAX YR MIN YR RDU RECORDS 06/17 99 1961 75 2004 06/18 98 1944 75 1935 GSO RECORDS 06/17 98 1944 76 2004 06/18 100 1944 73 1970 FAY RECORDS 06/17 101 1981 77 1945 06/18 102 1944 76 2004 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR NCZ011- 026>028-040>043-073>078-083>086-088-089. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...KAK LONG TERM...KAK AVIATION...BSD CLIMATE...RAH
Hazardous weather outlook, Jun 17, 3:49 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT WED JUN 17 2015 NCZ007>010-021>025-038-039-181200- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH- 349 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100 DEGREES FRIDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>077-083>086-088-089-181200- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 349 PM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-026>028-040>043-078-181200- HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-WAYNE- 349 PM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 3:19 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT WED JUN 17 2015
NCZ086-088-172015-
CUMBERLAND NC-HOKE NC-
319 PM EDT WED JUN 17 2015
...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
AFFECT PORTIONS OF SOUTHERN CUMBERLAND AND SOUTHEASTERN HOKE
COUNTIES UNTIL 415 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORMS FROM NEAR ANTIOCH AND RAEFORD
TO HOPE MILLS...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...HOPE MILLS...STEDMAN...AUTRYVILLE...ROCKFISH...
CEDAR CREEK...BOWMORE...SILVER CITY AND BUSHY LAKE NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3484 7935 3500 7929 3502 7866 3496 7861
3491 7854 3490 7855 3486 7849 3485 7851
3485 7883 3483 7890 3490 7894 3495 7904
3483 7919
TIME...MOT...LOC 1917Z 289DEG 14KT 3490 7925
26Special weather statement, Jun 17, 7:26 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT WED JUN 17 2015
NCZ007-180000-
PERSON NC-
726 PM EDT WED JUN 17 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON COUNTY UNTIL
800 PM EDT...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEMORA...OR 9 MILES EAST OF PROVIDENCE...
MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...MAYO RESERVOIR...SURL...BETHEL HILL...BUSHY
FORK...MORIAH...AND HYCO LAKE AND MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR HYCO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES FROM
THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT
BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3653 7880 3624 7880 3624 7902 3633 7915
3654 7914
TIME...MOT...LOC 2324Z 307DEG 24KT 3649 7919
WSSSpecial weather statement, Jun 17, 7:56 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 756 PM EDT WED JUN 17 2015 NCZ042-077-078-089-180100- SAMPSON NC-JOHNSTON NC-WAYNE NC-HARNETT NC- 756 PM EDT WED JUN 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN SAMPSON...SOUTH CENTRAL JOHNSTON...SOUTHWESTERN WAYNE AND EAST CENTRAL HARNETT COUNTIES UNTIL 900 PM EDT... AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUNN...OR 18 MILES NORTHWEST OF CLINTON...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DUNN...ERWIN...NEWTON GROVE AND SPIVEY'S CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. && LAT...LON 3531 7867 3546 7826 3521 7813 3517 7852 TIME...MOT...LOC 2356Z 246DEG 8KT 3524 7847 WSS
Local storm report, Jun 17, 8:23 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG 3 SSE CONCORD 36.43N 79.05W
06/17/2015 PERSON NC TRAINED SPOTTER
NUMEROUS TREES WERE REPORTED DOWN ACROSS THE ROAD AND
ON HOUSES ALONG MORTON PULLIAM ROAD BETWEEN SEMORA ROAD
AND JACK HAMBRICK ROAD.
&&
EVENT NUMBER RAH1500672
BSDSpecial weather statement, Jun 17, 8:32 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT WED JUN 17 2015
NCZ007>010-025-026-041-180130-
WAKE NC-VANCE NC-WARREN NC-GRANVILLE NC-PERSON NC-DURHAM NC-
FRANKLIN NC-
832 PM EDT WED JUN 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN WAKE...VANCE...SOUTHERN WARREN...GRANVILLE...
SOUTHEASTERN PERSON...NORTH CENTRAL DURHAM AND FRANKLIN COUNTIES
UNTIL 930 PM EDT...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF CLARKSVILLE TO 9 MILES WEST OF OXFORD...AND MOVING SOUTHEAST
AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...WARRENTON...WAKE
FOREST...BUTNER...ZEBULON...FRANKLINTON AND KITTRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3635 7792 3630 7794 3592 7819 3582 7832
3623 7895 3654 7857
TIME...MOT...LOC 0031Z 295DEG 31KT 3649 7859 3628 7875
WSSSpecial weather statement, Jun 17, 9:02 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT WED JUN 17 2015
NCZ042-078-089-180200-
SAMPSON NC-JOHNSTON NC-WAYNE NC-
902 PM EDT WED JUN 17 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN SAMPSON...SOUTHEASTERN JOHNSTON AND WAYNE COUNTIES
UNTIL 1000 PM EDT...
AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF CLINTON NEAR HOBBTON...MOVING
EAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE EAST OF
GOLDSBORO...AND TO THE WEST OF GRANTHAM.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... GOLDSBORO...MOUNT OLIVE...WALNUT
CREEK...PRINCETON... NEWTON GROVE...TURKEY...SEVEN SPRINGS...ELROY
AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN
ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY
LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING
STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3506 7840 3550 7830 3542 7785 3535 7782
3518 7783 3516 7788 3515 7789 3517 7793
3516 7797 3519 7802 3518 7807 3519 7816
3509 7817 3508 7816 3497 7815
TIME...MOT...LOC 0058Z 287DEG 13KT 3513 7828
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:32 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 58 min |
| Jun 17, 9:02 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Jun 17, 9:22 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RAH | Montgomery | 60 min |
| Jun 17, 9:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Warren | 55 min |
| Jun 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 63 min |
| Jun 17, 10:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 57 min |
| Jun 17, 10:33 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Jun 17, 10:52 PM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Jun 17, 10:55 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jun 17, 10:59 PM EDT | Special Weather Statement | RAH | Richmond | 31 min |
| Jun 17, 11:09 PM EDT | Special Weather Statement | RAH | Edgecombe | 66 min |
| Jun 17, 11:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 21 min |
| Jun 17, 11:18 PM EDT | Special Weather Statement | RAH | Lee | 42 min |
| Jun 17, 11:38 PM EDT | Special Weather Statement | RAH | Lee | 52 min |
| Jun 18, 12:03 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Wake | 42 min |
| Jun 18, 12:06 AM EDT | Special Weather Statement | RAH | Person | 39 min |
| Jun 18, 12:50 AM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jun 18, 12:52 AM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jun 18, 1:28 AM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jun 18, 2:08 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jun 18, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 42 min |
| Jun 18, 3:25 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jun 18, 3:49 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 27 hr |
| Jun 18, 3:52 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 46 min |
| Jun 18, 4:06 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 54 min |
| Jun 18, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 25 min |
| Jun 18, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 27 min |
| Jun 18, 5:16 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond | 59 min |
| Jun 18, 7:16 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 89 min |
| Jun 18, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 57 min |
| Jun 18, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 53 min |
| Jun 18, 7:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.